Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Injective modules under faithfully flat ring extensions


Authors: Lars Winther Christensen and Fatih Köksal
Journal: Proc. Amer. Math. Soc. 144 (2016), 1015-1020
MSC (2010): Primary 13C11; Secondary 13D05
DOI: https://doi.org/10.1090/proc/12791
Published electronically: July 30, 2015
MathSciNet review: 3447655
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ R$ be a commutative ring and let $ S$ be an $ R$-algebra. It is well-known that if $ N$ is an injective $ R$-module, then $ \operatorname {Hom}_R(S,N)$ is an injective $ S$-module. The converse is not true, not even if $ R$ is a commutative noetherian local ring and $ S$ is its completion, but it is close: It is a special case of our main theorem that, in this setting, an $ R$-module $ N$ with $ \operatorname {Ext}^{>0}_R(S,N) =0$ is injective if $ \operatorname {Hom}_R(S,N)$ is an injective $ S$-module.


References [Enhancements On Off] (What's this?)

  • [1] Stephen T. Aldrich, Edgar E. Enochs, and Juan A. Lopez-Ramos, Derived functors of Hom relative to flat covers, Math. Nachr. 242 (2002), 17-26. MR 1916846 (2003e:16004), https://doi.org/10.1002/1522-2616(200207)242:1$ \langle $17::AID-MANA17$ \rangle $3.0.CO;2-F
  • [2] Luchezar L. Avramov and Hans-Bjørn Foxby, Homological dimensions of unbounded complexes, J. Pure Appl. Algebra 71 (1991), no. 2-3, 129-155. MR 1117631 (93g:18017), https://doi.org/10.1016/0022-4049(91)90144-Q
  • [3] Dave Benson, Srikanth B. Iyengar, and Henning Krause, Stratifying triangulated categories, J. Topol. 4 (2011), no. 3, 641-666. MR 2832572 (2012m:18016), https://doi.org/10.1112/jtopol/jtr017
  • [4] David J. Benson, Srikanth B. Iyengar, and Henning Krause, Colocalizing subcategories and cosupport, J. Reine Angew. Math. 673 (2012), 161-207. MR 2999131
  • [5] Lars Winther Christensen and Sean Sather-Wagstaff, Transfer of Gorenstein dimensions along ring homomorphisms, J. Pure Appl. Algebra 214 (2010), no. 6, 982-989. MR 2580673 (2011b:13047), https://doi.org/10.1016/j.jpaa.2009.09.007
  • [6] Hans-Bjørn Foxby, Bounded complexes of flat modules, J. Pure Appl. Algebra 15 (1979), no. 2, 149-172. MR 535182 (83c:13008), https://doi.org/10.1016/0022-4049(79)90030-6
  • [7] L. Gruson and C. U. Jensen, Dimensions cohomologiques reliées aux foncteurs $ \varprojlim ^{(i)}$, Paul Dubreil and Marie-Paule Malliavin Algebra Seminar, 33rd Year (Paris, 1980) Lecture Notes in Math., vol. 867, Springer, Berlin-New York, 1981, pp. 234-294 (French). MR 633523 (83d:16026)
  • [8] C. U. Jensen, On the vanishing of $ \underset {\longleftarrow }{\lim }^{(i)}$, J. Algebra 15 (1970), 151-166. MR 0260839 (41 #5460)
  • [9] T. Y. Lam, Lectures on modules and rings, Graduate Texts in Mathematics, vol. 189, Springer-Verlag, New York, 1999. MR 1653294 (99i:16001)
  • [10] Michel Raynaud and Laurent Gruson, Critères de platitude et de projectivité. Techniques de ``platification'' d'un module, Invent. Math. 13 (1971), 1-89 (French). MR 0308104 (46 #7219)
  • [11] Charles A. Weibel, An introduction to homological algebra, Cambridge Studies in Advanced Mathematics, vol. 38, Cambridge University Press, Cambridge, 1994. MR 1269324 (95f:18001)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 13C11, 13D05

Retrieve articles in all journals with MSC (2010): 13C11, 13D05


Additional Information

Lars Winther Christensen
Affiliation: Department of Mathematics, Texas Tech University, Lubbock, Texas 79409
Email: lars.w.christensen@ttu.edu

Fatih Köksal
Affiliation: Department of Mathematics, Texas Tech University, Lubbock, Texas 79409
Address at time of publication: Department of Mathematics and Computer Science, Lewis University, One Univeristy Parkway, Romeoville, Illinois 60446-2200
Email: koksalfa@lewisu.edu

DOI: https://doi.org/10.1090/proc/12791
Keywords: Injective module, faithfully flat ring extension, co-base change
Received by editor(s): September 29, 2014
Received by editor(s) in revised form: March 24, 2015
Published electronically: July 30, 2015
Additional Notes: This research was partly supported by a Simons Foundation Collaboration Grant for Mathematicians, award no. 281886, and by grant no. H98230-14-0140 from the National Security Agency.
Communicated by: Irena Peeva
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society